MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-500

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-500
Model Number 001510
Medical Device Problem Codes False Positive Result (1227); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer processed a patient sample with ih-card abo/d(dvi-)+rev.A1, b on ih-500.The customer reported that a dp (double population, mixed field) reaction was not recognized as such but was evaluated as a 2+ positive reaction by the instrument.The customer did neither provide the allegedly defective product sample ih-card abo/d(dvi-)+rev.A1, b for investigational testing nor the patient sample.Therefore, our quality control laboratory tested "theit" retention sample of the supposedly defective lot with donor samples on ih-500.Various weak d red blood cell samples were also part of the tests.All results were correct and were also interpreted correctly by the software.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.An investigation of the affected ih-500 data is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer processed a patient sample with ih-card abo/d(dvi-)+rev.A1, b on ih-500.The customer reported that a dp (double population, mixed field) reaction was not recognized as such but was evaluated as a 2+ positive reaction by the instrument.The customer did neither provide the allegedly defective product sample ih-card abo/d(dvi-)+rev.A1, b for investigational testing nor the patient sample.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with donor samples on ih-500.Various weak d red blood cell samples were also part of the tests.All results were correct and were also interpreted correctly by the software.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The daily journal and trace files of the affected instrument ih-500 were provided and analyzed.This investigation did not show any indication of a malfunction of the device.The provided material showed that visually, both wells look similar, but the algorithm of the instrument identified some agglutinations in the middle of the wells.It is known that pixels identified at different well zones could affect the interpretation by the instrument.Also, the wells are borderline of the ih-card image interpretation.Based on the investigation of the instrument data the complaint was classified as confirmed - epp (expected product performance).In the reaction that was rated as 2+, there were some small agglutinates in the middle, so the reaction was not rated as dp but as 2+ by the software.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
IH-500
Common Device Name
IH-500
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13583550
Report Number9610824-2022-00010
Device Sequence Number17547544
Product Code KSZ
UDI-Device Identifier07611969233786
UDI-Public(01)07611969233786
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK180274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number001510
Device Catalogue Number001510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD ABO/D(DVI-)+REV A1,B LOT: 9138010; IH-CARD ABO/D(DVI-)+REV A1,B LOT: 9138010
Patient SexUnknown